Thunderstorm Wind, Washington
- When
- May 14, 6:59 PM EST
- Where
- Washington County, Saltville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.883, -81.750
A tree was downed across a road near Saltville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A tree was downed across a road near Saltville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 14, 5:55 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 655 PM EDT SAT MAY 14 2005 .DISCUSSION...LINE OF THUNDERSTORMS HAVE MOVED OUT OF SEVERE THUNDERSTORM WATCH AREA ACROSS MOST OF FORECAST AREA AND WEAKENED ACROSS SOUTHERN SECTIONS. STRONGEST THUNDERSTORM ACTIVITY WAS CONTINUING OVER NE TN AND SW VA WHERE AIRMASS WAS STILL UNSTABLE. AIRMASS HAS COOLED AND STABILIZED BEHIND THIS ACTIVITY. SHOWERS AND THUNDERSTORMS CONTINUE AHEAD OF THE COLD FRONT FROM SOUTHERN MIDDLE KY THROUGH OHX TO NE MS. GOOD RAINFALL AMOUNTS ARE BEING PRODUCED BUT THIS ACTIVITY IS NOT AS STRONG AS THE ACTIVITY THIS AFTERNOON AND EARLY EVENING. UPDATE OUT ABOUT 700 PM TO DROP WATCH FROM ZONES AS IT EXPIRES. WILL STILL KEEP HIGH POPS THROUGH THE EVENING AND EARLY MORNING HOURS UNTIL PRE FRONTAL CONVECTION HAS MOVED THROUGH. MAY HAVE TO ISSUE ANOTHER UPDATE LATER THIS EVENING TO CHANGE RAIN CHANCES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SAT MAY 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A COLD FRONT WILL APPROACH THE SOUTHERN APPALACHIAN REGION TODAY... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH THE MAIN THREATS BEING THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED WEAK TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... ON THURSDAY...ANOTHER COLD FRONT WILL MOVE INTO THE REGION BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 PM EDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
05/14/2005 UNION TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY DISPATCHER.
0425 PM HAIL CLEVELAND 35.18N 84.87W
05/14/2005 0.75 INCH BRADLEY TN PUBLIC
DIME TO PENNY SIZED HAIL AT CLEVELAND HIGH SCHOOL.
0430 PM TSTM WND DMG LENOIR CITY 35.80N 84.27W
05/14/2005 LOUDON TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 PM EDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ATHENS 35.45N 84.60W
05/14/2005 MCMINN TN LAW ENFORCEMENT
FEW TREES DOWN COUNTYWIDE.
0425 PM TSTM WND DMG KINGSTON 35.87N 84.51W
05/14/2005 ROANE TN LAW ENFORCEMENT
*** 2 INJ *** ONE TREE DOWN. CEDAR TREE FELL ON FATHER
AND SON. CELL PHONE CALL TO DISPATCH...EXACT LOCATION
UNKNOWM.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 3 NE BRISTOL VA 36.64N 82.13W
05/14/2005 0.75 INCH WASHINGTON VA TRAINED SPOTTER
PENNY SIZE HAIL REPORTED BY SPOTTER.
0633 PM HAIL JONESBOROUGH 36.29N 82.48W
05/14/2005 0.75 INCH WASHINGTON TN AMATEUR RADIO
PENNY SIZE HAIL AT JONESBOROUGH. REPORTED BY AMATEUR RAIO
OPERATER.
0635 PM TSTM WND DMG ERWIN 36.14N 82.41W
05/14/2005 UNICOI TN LAW ENFORCEMENT
FEW TREES DOWN IN THE SOUTHER PART OF THE COUNTY.
0640 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/14/2005 WASHINGTON TN LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND JOHNSON CITY.
&&
MEPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
730 PM EDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 SE BLUFF CITY 36.43N 82.24W
05/14/2005 SULLIVAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN AROUND THE PINEY FLATS AREA.
&&
GRCThe Roanoke radar (KFCX), 132 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450957.